MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS, INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2275
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that on (b)(6) 2025, a pharyngeal perforation [gi perforation] was noted post ctif procedure on a female patient.The merit rep was notified of this event on 4/27/25.A robotic hiatal hernia repair was performed by gs dr.(b)(6).This patient had a prior toupet fundoplication [partial fundoplication], which dr.(b)(6) took down and repaired along with the recurrent hiatal hernia.The gi physician, (b)(6) then followed up with an initial egd.A small tear in the upper esophagus near the glottis was appreciated, just adjacent to the patient's et tube.It appeared to dr.(b)(6) that the gi tear had been caused by the anesthesia team during placement of the et tube.Esophageal webbing and 2 twisting bands of tissue were also noted in the mid-esophagus, as well as a somewhat tortuous distal esophagus.An esophageal balloon dilation was then performed without incident.Dr.(b)(6) decided to cautiously proceed with the placement of the esophyx device for the scheduled tif procedure.The esophyx device was prepped on the back table.The inside was lubricated with mineral oil; the outside was lubricated with a generous amount of surgical lubricant.A jaw thrust technique was obtained by anesthesia.The esophyx device was introduced, and visualization of the inner lumen was maintained.After several failed attempts to introduce the device to the targeted anatomy, a subsequent egd revealed some bleeding within the esophagus and abrasions of mucosal tissue.Dr.(b)(6) stated he felt that this patient's tissue was way too fragile to proceed.The patient was admitted for overnight observation.A ct scan was ordered and demonstrated contrast leakage proximally to the glottis.The merit rep believes that this patient may still be in the hospital.No additional interventions have been necessary.Dr.(b)(6) is managing the patient conservatively.The physician expects the patient to make a full recovery and to be discharged.
 
Additional Manufacturer Narrative
The suspect medical device has been not returned for engineering evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were identified.No lot number was provided so a search of the complaint database could not be completed.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22072740
Report Number1721504-2025-00064
Device Sequence Number20932114
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR2275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown